Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Swollen leg, muscular pain and cramps after having water pills - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2248 Questions
User :   Hello:)
Doctor :   Hi
Doctor :   How can I help you?
User :   I hope you can,,:)
User :   LET ME WRITE IT:)
User :   I got swollen leg(around feet) doctor give me water pills for take it away but I start have horible pain in muscle and cramps also
User :   the guestion is is this normal??
User :   also When i have blood clot can this pill make it dangerous?
Doctor :   Since when are you having these symptoms?
User :   after 2 days take this pill
User :   pill name is furix
User :   Before few years ago , I experiment with some drugs (injection) and im really scary I GOT SOME blood clot , but doctor dont want sent me anywhere to see it-he thing all my symptoms are not the blood clot problems
Doctor :   I meant since when are you having the limb swellings?
User :   yes
User :   :(
User :   but i got before horible headache , pain body , muscle pain,dizzy
User :   etc
Doctor :   Since when are you having these symptoms?
User :   all things what scary me so much and because doctor dont do anything i got so scary im close to get serious anxiety problems
User :   is long time
User :   i think more like half year
User :   but the swoolen hand and leg is 2 years
Doctor :   Do you have any factors that are aggravating the swelling around the legs?
Doctor :   Is the swelling located to only one limb or both the limbs?
User :   well i think the water pill help
User :   bit
User :   but the pain in muscle is horible
User :   only one
User :   same side on hand and leg
User :   left one
User :   but some time all parts are swelling abit,,,
User :   (mean both legs and hands
Doctor :   May I know if the doctor had suggested the cause for the swelling?
User :   no
User :   he dont
Doctor :   Ok.
User :   he thing it is from drug use
User :   but thats all
User :   i think this is more serious, i think drug use start it but now all this symptoms are showing something is wrong
User :   the body scream for help i think ,,
Doctor :   Since I have not examined you, I shall give you the information about the probable cause for the swelling and the cause for the pain.
User :   yeah i understand
User :   but what make me worry now is gueston
User :   when maybe i have some blood clot can this water pill
User :   put my in danger?
User :   or is nothing to do with this problem?
Doctor :   One of the side effects of a diuretic is loss of potassium.
User :   aha
Doctor :   The reduction of potassium levels can cause muscle pains.
User :   and it mean what?
User :   aha ok
Doctor :   These are more common than blood clots itself.
User :   so i should take some exra vitamins or?
User :   i think i dont really undersand what mean potassium:)
Doctor :   Potassium is a electrolyte that is present in the body.
User :   ok. is some way to fix it or I JUST HAVE To be in pain? and manage it till i dont stop use the pills?
Doctor :   Blood clots are common if you have restricted usage of the limbs or if you risks of developing clots in the body.
User :   nobody never explain to me. what is happening with me and I start be really scary
Doctor :   Do you follow what I have suggested?
User :   I find some information on internet but they i get even more scary
User :   yes i do:)
User :   i follow it
Doctor :   Anxiety can also contribute to these symptoms.
User :   i know:)
Doctor :   Hence if you are in severe pain, I would suggest you to report it to your treating doctor for evaluation,
User :   i think the best is do it
Doctor :   It probably may be the effects of the pills on the electrolytes which is causing the pain rather than a blood clot.
User :   im only 25 years old , and I just want get back to normal life:)
User :   also is good to drink alots of water when you take water pill right?
Doctor :   That would be right, but in case the swellings are caused by a cardiac or a kidney problem, swellings can get aggravated.
Doctor :   Hence I would suggest you to report the problem to your treating doctor.
User :   well im from Danmark )
Doctor :   He would be able to advice you better on how to manage the problem as he knows about your condition.
User :   yes
User :   he knows all about me for 2 years
User :   since it start
User :   but
User :   he always say im to young for problems like this
User :   IM ABIT AFRAID IT IS KIDNEY , BECAUSE i have problems with urine for long time also
User :   Well , hope my doctor open his eyes and help me:9
User :   Thank you for your help
Doctor :   Do you have any further query that I can assist you with?
User :   ONE more fast guestion. before time is out... when the swelling will be still bad after using water pills it mean it is another problem right?
User :   nono, this was all what i want to know: Doctor :   It is not possible to detect the reason for ineffectivity.
Question is related to
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor